MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE SR PROBE 25CM 13GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE SR PROBE 25CM 13GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number NWSR25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 8/19/2025 d4 batch #: unknown.Additional information was requested and the following was obtained: what is the severity of the burn? (please see degrees of burns below and choose one) - at the center, there is a <5 mm area of full thickness burn and surrounded by a 10x15mm area of second-degree burn.What medical intervention was used to treat the burn? (such as salve or stitches) - wound care with silvadene and topical abx.Besides the burn, did the patient experience any adverse consequence due to the issue? no other issues related to this.Are there any anticipated long-term effects from the burn or injury? - just scarring i believe.Hopefully, there should not be other long-term effects.Was the ablation laparoscopic or percutaneous? laparoscopic.Where was the location of the tumor in the liver? there were multiple left sided and right sided lesions, in all segments except segment 1.What was the insertion approach? there were two skin insertion sites for the probe, one in the left subcostal area and one in right subcostal.What was the depth of the probe shaft into the body? since we were laparoscopic, all lesions were at least 10cm away from the abdominal wall.Depth subsequently varied depending on their segment locations.Is a photo of the burn injury available for review? attached is an image of the burn injury the physician proved me for your review what is the patient¿s current status? i'm seeing her in office soon.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a liver ablation procedure the device caused skin burn to the patient.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/17/2025.The attached photo of the patient was reviewed by the medical safety officer: "the photo shows bright red, slightly wrinkled skin around the right ablation probe entry site, possibly caused by thermal burns.Two other tiny incisions are also visible, one of which is slightly bleeding." investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nwsr25 device was returned with no apparent damage.Call home was reviewed for system nm22nea0173 on 07/28/2025.There was no call home data within 3 weeks of the provided case date.No call home data was available.Functional testing was conducted on the returned device and all features (test, tissu-loc, ablate) worked to specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A search of nonconformities (ncs) was performed for lot ml24059159.There were no observed nonconformities for this lot.Manufacture date: 05/01/2024 expiration date: 01/31/2028.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/25/2025.Corrected data: h6 and h11.The attached photo of the patient was reviewed by the medical safety officer: "the photo shows bright red, slightly wrinkled skin around the right ablation probe entry site, possibly caused by thermal burns.Two other tiny incisions are also visible, one of which is slightly bleeding.".Investigation summary: the call home data revealed lower than expected ablation temperatures in some deliveries.A couple factors may have attributed to these lower temperatures.Sr probes tend to ablate at lower temperatures than others, and the active zone of the probe may have been near the skin's surface, in which case the temperature displayed would be lower.However, the additional information stated the probe's insertion depth was 10cm, therefore the active zone was not close to the skin's surface.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nwsr25 device was returned with no apparent damage.Functional testing was conducted on the returned device and all features (test, tissu-loc, ablate) worked to specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Microwave ablations best practices are to ensure the radiating section of the probe is always fully inserted into tissue to prevent elongated waveform fields that can cause unintended thermal energy delivery to the user or patient.The characteristics of microwave fields differ based on the permittivity of the local environment around the radiating section of the probe.As part of neuwave medical quality process all devices are manufactured, inspected, and released to approved specifications.A search of nonconformities (ncs) was performed for lot ml24059159.There were no observed nonconformities for this lot.

Brand Name
NEUWAVE SR PROBE 25CM 13GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
orla o'mahony
3529 anderson st
madison 53704
3035526892
MDR Report Key22840927
Report Number3008769756-2025-00012
Device Sequence Number4822855
Product Code NEY
UDI-Device Identifier00853719006432
UDI-Public(01)00853719006432(17)280131(10)ML24059159
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNWSR25
Device Lot NumberML24059159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/28/2025
09/24/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/17/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown